Previous |  Up |  Next


external approximation; eigenvalue problem; bilinear forms; spectral approximation; convergence
The paper concerns an approximation of an eigenvalue problem for two forms on a Hilbert space $X$. We investigate some approximation methods generated by sequences of forms $a_n$ and $b_n$ defined on a dense subspace of $X$. The proof of convergence of the methods is based on the theory of the external approximation of eigenvalue problems. The general results are applied to Aronszajn's method.
[1] N. Aronszajn: Approximation methods for eigenvalues of completely continuous symmetric operator. Proc. of Symposium on Spectral Theory and Differential Equations, Stillwater, Oklahoma, 1951, 179-202. MR 0044736
[2] R. D. Brown: Convergence of approximation methods for eigenvalues of completely continuous quadratic forms. Rocky Mt. J. of Math. 10, No. 1, 1980, 199 - 215. DOI 10.1216/RMJ-1980-10-1-199 | MR 0573871 | Zbl 0445.49043
[3] N. Dunford J. T. Schwartz: Linear Operators, Spectral Theory. New York, Irterscience 1963. MR 0188745
[4] T. Kato: Perturbation Theory for Linear Operators. Sprirger Verlag, Berlin 1966. Zbl 0148.12601
[5] T. Regińska: External approximation of eigenvalue problems in Banach spaces. RAFRO Numerical Analysis, 1984. MR 0743883
[6] F. Stummel: Diskrete Konvergenz linear Operatoren, I. Math. Ann. 190, 1970, 45 - 92: II. Math. Z. 120, 1971, 231-264. DOI 10.1007/BF01349967 | MR 0291870
[7] H. F. Weinberger: Variational methods for eigenvalue approximation. Reg. Conf. Series in appl. math. 15, 1974. MR 0400004 | Zbl 0296.49033
Partner of
EuDML logo